MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC. THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Eye Pain (4467); Eye Irritation (4803)
Date of Event 12/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A patient reported that they experienced conjunctival congestion and conjunctivitis to the right eye after a thermage cpt face and neck procedure.The report noted that a day after the procedure, the patient went to an ophthalmic hospital for treatment.The patient was diagnosed with conjunctival congestion and conjunctivitis and received an eye rinse and was prescribed unknown eye drops.The report noted that over two days, the symptoms have slightly improved after using the eye drops.The patient stated that during the treatment of the eye area, no protective measures were provided (no eye shields were used), and the treatment was not carried out according to the official method but with a sliding method.The patient also noted that during the procedure, the gel (likely coupling fluid) got into their eyes.After the treatment, the patient's eyes felt stinging, sore and swollen.The user facility was contacted and stated that the treatment was performed with no complication.During the facial assessment, the patient expressed a desire to retain her lower eyelid bags (under-eye hollowness) but was assured that the treatment would not be performed in that area.The facial treatment tips would only touch the outer part of the eye socket and the area around the lower eyelid.Patient's thermal feedback and skin reactions were normal throughout the process.During the treatment, the patient did not report any eye discomfort but noted eye discomfort during the cleaning.The nurse rinsed the eyes with saline, and the patient left the clinic.They contacted the site to express their concern and was reassured that there was no safety risk.The patient was offered to come to the clinic the next day for a check-up and another rinse to see if the discomfort could be relieved.However, the patient did not report to the clinic the next day and went to the hospital for a check-up.The diagnosis showed conjunctival congestion and a visible eyelash in the conjunctival sac.It is reported that based on the clinical information currently collected, the customer experienced temporary eye discomfort caused by gel (likely coupling fluid) entering the eyes.The condition has since improved, and no damage has been detected.No treatment was reported by the user facility.No picture is available.The right side of the face was treated first, with energy settings of 2.5 for the lower jaw area and 3.0-5.0 for the midface.The overall operation involved half of the reps being evenly distributed and the other half using the director's unique pushing and pinching technique, which would slightly squeeze in the direction of lifting.The energy for the periorbital area was reduced to 3.0, with approximately 30 reps allocated.The right side of the face was completed with about 450 reps, and the customer's thermal feedback and skin reactions were normal throughout the process.The left side was treated in the same way until the treatment was finished.After all the shots were completed, the director confirmed that there were no abnormalities.The current status is reported as the patient being in good condition with no permanent damage.
 
Additional Manufacturer Narrative
The investigation is ongoing.
 
Additional Manufacturer Narrative
A request for the treatment tip was made and the tip was not available for return and thus could not be evaluated.Datacard logs were returned and showed the following errors occurred during treatment: tip lifted/tilted during radiofrequency (rf) on, underforce during rf on, underforce during post cool, underforce during rewarm, temperature limit exceeded, and force too high when button pushed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should the system be outside of acceptable limits.The review of the system/data logs does not indicate there is any handpiece or system issue present.When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Errors found during this treatment were possibly technique related.It is important the user maintain constant force until the tone ends (until the end of post cool state).Based on the evaluation of the data, the handpiece and system performed as expected.According to thermage cpt risk assessment, eye irritation is a known possible event during thermage cpt treatment.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.This event is most likely unrelated to the thermage cpt treatment.Complaint data shows this is an isolated event and no other reports of conjunctivitis have been reported for thermage cpt.Based on the available information, no causal factors can be determined, and no conclusions can be drawn.At this time, no capa is necessary.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key21225772
Report Number3011423170-2025-00246
Device Sequence Number15527094
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2024
Supplement Date Received by Manufacturer04/01/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale